Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 63, NWS Springfield, MO

May 19, 2013Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2013, 10:59 PM CDT for Cherokee County, Crawford County, Kansas. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 10:59 PM CDT (03:59 UTC)
Expired
May 20, 2013, 12:00 AM CDT
In force
61 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Cherokee County, KS, Crawford County, KS

The radar

The Springfield radar (KSGF), 134 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 11:19 PM CDTTSTM WND GST 702 S Sherman, KS60 TO 70 MPH WINDS ESTIMATED
May 19, 11:30 PM CDTTSTM WND DMG1 W Columbus, KSONE FOOT DIAMETER TREE REPORTED DOWN.
May 19, 11:30 PM CDTTSTM WND DMG3 N Columbus, KSBARN REPORTED DAMAGED.
May 19, 11:32 PM CDTHAIL 0.88West Mineral, KS
May 19, 11:45 PM CDTHAIL 0.884 S Pittsburg, KSREPORTED AT INTERSECTION OF 400 HIGHWAY AND 69 HIGHWAY.
May 19, 11:50 PM CDTTSTM WND GST 60Pittsburg, KSNICKEL SIZE HAIL AS WELL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 6:25 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WUUS53 KSGF 200359
SVRSGF
KSC021-037-200500-
/O.NEW.KSGF.SV.W.0063.130520T0359Z-130520T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...

* UNTIL MIDNIGHT CDT

* AT 1057 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING ACROSS CENTRAL LABETTE COUNTY...AND MOVING EAST AT  
  50 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  ARCADIA...ARMA...CARONA...CHEROKEE...COLUMBUS...ENGLEVALE...
  FRONTENAC...GIRARD...HEPLER...MCCUNE...MULBERRY...PITTSBURG...
  SCAMMON...WALNUT...WEIR AND WEST MINERAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3768 9496 3767 9462 3710 9462 3703 9508
      3762 9509
TIME...MOT...LOC 0358Z 250DEG 42KT 3731 9547 3726 9538
          3714 9532 3704 9535

HAIL...1.00IN
WIND...70MPH

$$

CRAMER
4 follow-up statements
628 
WWUS53 KSGF 200416
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1116 PM CDT SUN MAY 19 2013

KSC021-037-200500-
/O.CON.KSGF.SV.W.0063.000000T0000Z-130520T0500Z/
CHEROKEE KS-CRAWFORD KS-
1116 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
CHEROKEE COUNTIES UNTIL MIDNIGHT CDT...

AT 1111 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE FROM MCCUNE TO CHETOPA...AND MOVING EAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
ARCADIA...ARMA...BEULAH...BRAZILTON...CARONA...CHEROKEE...CHICOPEE...
COLUMBUS...CRESTLINE...CROWEBURG...ENGLEVALE...FARLINGTON...
FAULKNER...FRANKLIN...FRONTENAC...GIRARD...GREENBUSH...HALLOWELL...
HEPLER...LAWTON...LONE OAK...MCCUNE...NEUTRAL...OPOLIS...PITTSBURG...
POLK...RINGO...ROSELAND...SCAMMON...SHERMAN...SHERWIN...SKIDMORE...
STIPPVILLE...WALNUT...WEIR...WEST MINERAL AND YALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3768 9496 3767 9462 3710 9462 3703 9508
      3762 9509
TIME...MOT...LOC 0416Z 250DEG 42KT 3740 9514 3734 9505
          3723 9499 3712 9502

HAIL...1.00IN
WIND...70MPH

$$

CRAMER
023 
WWUS53 KSGF 200425
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 PM CDT SUN MAY 19 2013

KSC021-037-200500-
/O.CON.KSGF.SV.W.0063.000000T0000Z-130520T0500Z/
CHEROKEE KS-CRAWFORD KS-
1125 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
CHEROKEE COUNTIES UNTIL MIDNIGHT CDT...

AT 1120 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING ACROSS CENTRAL CRAWFORD AND CHEROKEE COUNTIES...AND MOVING 
EAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

THIS STORM HAS A HISTORY OF PRODUCING 70 MPH WIND GUSTS IN WESTERN 
CHEROKEE COUNTY.

LOCATIONS IMPACTED INCLUDE...
ARCADIA...ARMA...BEULAH...BRAZILTON...CARONA...CHEROKEE...CHICOPEE...
COLUMBUS...CRESTLINE...CROWEBURG...ENGLEVALE...FARLINGTON...
FAULKNER...FRANKLIN...FRONTENAC...GIRARD...GREENBUSH...HALLOWELL...
HEPLER...LAWTON...LONE OAK...MCCUNE...NEUTRAL...OPOLIS...PITTSBURG...
POLK...RINGO...ROSELAND...SCAMMON...SHERMAN...SHERWIN...SKIDMORE...
STIPPVILLE...WALNUT...WEIR...WEST MINERAL AND YALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3768 9496 3767 9462 3710 9462 3703 9508
      3762 9509
TIME...MOT...LOC 0424Z 250DEG 42KT 3750 9502 3739 9497
          3722 9494 3707 9500

HAIL...1.00IN
WIND...70MPH

$$

CRAMER
724 
WWUS53 KSGF 200440
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT SUN MAY 19 2013

KSC021-037-200500-
/O.CON.KSGF.SV.W.0063.000000T0000Z-130520T0500Z/
CHEROKEE KS-CRAWFORD KS-
1140 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
EASTERN CHEROKEE COUNTIES UNTIL MIDNIGHT CDT...

AT 1138 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ACROSS 
EASTERN CRAWFORD AND CHEROKEE COUNTIES...AND MOVING EAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
ARMA...CARONA...CHEROKEE...ENGLEVALE...FRONTENAC...GIRARD...
PITTSBURG...SCAMMON AND WEIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3768 9496 3767 9462 3710 9462 3708 9478
      3728 9489 3746 9498 3761 9499
TIME...MOT...LOC 0440Z 250DEG 42KT 3756 9477 3745 9472
          3728 9469 3711 9472

HAIL...1.00IN
WIND...70MPH

$$

CRAMER
213 
WWUS53 KSGF 200454
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 PM CDT SUN MAY 19 2013

KSC021-037-200504-
/O.CAN.KSGF.SV.W.0063.000000T0000Z-130520T0500Z/
CHEROKEE KS-CRAWFORD KS-
1154 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND CHEROKEE 
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3768 9496 3767 9462 3710 9462 3708 9478
      3728 9489 3746 9498 3761 9499
TIME...MOT...LOC 0454Z 250DEG 42KT 3762 9458 3751 9453
          3734 9450 3717 9453

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:07 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 19, 9:07 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 PM CDT SUN MAY 19 2013

...UPDATED MESOSCALE DISCUSSION...

.MESOSCALE DISCUSSION...
ISSUED AT 907 PM CDT SUN MAY 19 2013

RATHER COMPLEX AND MESSY MESOSCALE FORECAST FOR THE REMAINDER OF
TONIGHT.

LEAD BAND OF CONVECTION NOW EXTENDS FROM VERSAILLES TO BOLIVAR TO
JUST WEST OF SPRINGFIELD TO CASSVILLE. TO THIS POINT SPARSE
REPORTS INDICATE WINDS TO AROUND 45 MPH AND HAIL TO THE SIZE OF
DIMES WITH THE STRONGER UPDRAFTS. PRETTY GOOD LIGHTNING SHOW
THOUGH AND FREQUENT CLOUD TO GROUND STRIKES WILL CONTINUE AS THIS
LINE HEADS EAST.

THE BIGGER CONCERN WILL BE BEHAVIOR OF CONVECTION TO OUR WEST AND
SOUTHWEST. AN OUTFLOW BOUNDARY IS APPROACHING FROM THE NORTHWEST
AND THIS WILL GRADUALLY SETTLE INTO THE AREA OVER THE NEXT FEW
HOURS. CONVECTION HAS REINTENSIFIED OVER SOUTHEASTERN KANSAS INTO
PORTIONS OF NORTH CENTRAL/NORTHEAST OKLAHOMA. INCREASING...
SOUTHERLY LOW LEVEL JET IS INCREASING LOW LEVEL HELICITY...WITH
0-1KM STORM RELATIVE HELICITY VALUES IN THE 200-300 M2/S2 RANGE.
THE DISCREET CELLS TO OUR WEST WILL CONTINUE TO POSE A RISK OF ALL
MODES OF SEVERE WEATHER AS THEY GRADUALLY MOVE INTO THE REGION FOR
THE NEXT 2-4 HOURS. PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND
WEST CENTRAL MISSOURI WILL BE MOST PRONE TO OBSERVING THIS
ACTIVITY (GENERALLY ALONG AND NORTHWEST OF A LINE NEOSHO TO
OSCEOLA). MLCAPE AND MUCAPE VALUES REMAIN AROUND 2000 J/KG IN THIS
AREA.

AS WE HEAD INTO THE OVERNIGHT HOURS...THE STRONG LOW LEVEL JET
WILL CONTINUE TO VEER...THOUGH REMAIN DIRECTED TOWARD A DIFFLUENT
FLOW IN THE UPPER LEVELS. WITH WINDS IN THE LOW TO MID LEVELS
NEARLY STACKED/PARALLEL THIS WILL RESULT IN A FLASH FLOOD THREAT
AS CELLS WILL CONTINUALLY FIRE ACROSS THE NORTHWEST THIRD OR SO OF
THE OUTLOOK AREA...THIS IS WHERE THE BAND OF CONVECTION TO OUR
WEST WILL LIKELY STALL AND THE LOW LEVEL JET WILL CONTINUE TO
IMPINGE ON THE AFOREMENTIONED INCOMING OUTFLOW BOUNDARY. WILL BE
HONING IN ON THE PREFERRED AREA FOR POTENTIAL FLASH FLOODING AND
LIKELY SEND OUT A WATCH WITHIN THE HOUR.

&&

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 345 PM CDT SUN MAY 19 2013

THE POTENTIAL FOR MULTIPLE SEVERE WEATHER EVENTS CONTINUE TO TAKE
SHAPE FOR LATE THIS AFTERNOON THROUGH TUESDAY WITH THE POTENTIAL FOR
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...DAMAGING
WINDS...ISOLATED TORNADOES...AND FLOODING.

ON MONDAY...THE UPPER TROUGH WILL SHIFT INTO THE NORTHERN PLAINS
WHICH WILL MAINTAIN A BELT OF WESTERLIES ACROSS THE REGION. THE
ASSOCIATED COLD FRONT WILL SAG SOUTHWARD INTO THE REGION AND
BECOME ORIENTED PARALLEL WITH THE FLOW ALOFT. IT APPEARS THAT MORE
THAN AMPLE INSTABILITY AND DEEP LAYER SHEER WILL BE IN PLACE TO
SUPPORT STRONG TO SEVERE STORMS ESPECIALLY MONDAY EVENING AS A JET
STREAK COMES ACROSS EASTERN KANSAS AND WESTERN MISSOURI. THE RISK
FOR SEVERE WILL INCREASE IF SUBSTANTIAL CLEARING AND SUBSEQUENT
DESTABILIZATION OCCURS.

PROGGED SHEAR PROFILES SUGGEST THE POTENTIAL FOR SUPERCELLS AS WELL
AS TRAINING CELLS. THIS COULD LEAD TO A PROLONGED SEVERE WEATHER
EVENT FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT.

ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE MONDAY AFTERNOON INTO
MONDAY NIGHT INCLUDING TORNADOES. THE RISK FOR SEVERE STORMS WILL
BE ENHANCED ALONG AND JUST OF THE SAGGING FRONT FROM SOUTHEASTERN
KANSAS INTO SOUTHWESTERN MISSOURI.

IN ADDITION A RICH SUPPLY OF MOISTURE WILL INTERACT  WITH THE FRONT
TO SUPPORT TORRENTIAL RATES. GIVEN THE ORIENTATION OF THE FRONT
INTERACTING WITH A LOW LEVEL JET...AND THE POTENTIAL FOR TRAINING
STORMS THE RISK FOR FLOODING WILL INCREASE MONDAY AFTERNOON INTO
MONDAY NIGHT. THE NEED FOR A FLASH FLOOD WATCH WILL BE CLOSELY
MONITORED TONIGHT THROUGH MONDAY.

ON TUESDAY...MODELS DIFFER ON THE TIMING OF THE FRONTAL PASSAGE AS
THE PRIMARY TROUGH AXIS SWINGS EAST BUT IT APPEARS THAT CONVECTION
WILL REDEVELOP ACROSS MUCH OF THE AREA. THE RISK FOR SEVERE STORMS
WILL CONTINUE ESPECIALLY IF ANY CLEARING CAN TAKE PLACE.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 345 PM CDT SUN MAY 19 2013

FOR THE REMAINDER OF NEXT WEEK...UPPER LEVEL RIDGING WILL
GRADUALLY BUILD INTO THE REGION AS THE TROUGH SHIFTS TO THE EAST.
MODELS CONTINUE SUGGEST PERIODIC CHANCES OF CONVECTION AS MINOR
DISTURBANCES COME OVER THE RIDGE BUT DETAILS ON TIMING AND
COVERAGE ARE UNCERTAIN. OTHERWISE SEASONABLY WARM WEATHER IS
EXPECTED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 659 PM CDT SUN MAY 19 2013

PRIMARY FORECAST CHALLENGE WILL CONTINUE TO BE THE POTENTIAL FOR
SEVERE THUNDERSTORMS. SHOWERS AND STORMS CONTINUE TO BLOSSOM
ACROSS WESTERN MISSOURI AND THIS ACTIVITY WILL POSE A RISK OF
LIGHTNING AND A ISOLATED RISK FOR WIND/HAIL. MORE SUBSTANTIAL
THUNDERSTORMS (BOTH LINEAR AND CELLULAR) ARE DEVELOPING ACROSS
KANSAS AND OKLAHOMA RESPECTIVELY. THIS ACTIVITY WILL MOVE INTO
THE REGION BETWEEN 02Z-06Z. THIS WILL POSE A RISK OF LARGE HAIL
AND STRONG WINDS. THE EVOLUTION OF SHOWERS AND STORMS HEADING INTO
THE OVERNIGHT REMAINS IN QUESTION. AT THIS POINT IT APPEARS THAT
SHOWERS AND STORMS MAY LINGER AND PERSIST ACROSS CENTRAL MISSOURI
MUCH OF THE NIGHT...JUST NORTH OF THE AERODROMES. WILL NEED TO
CLOSELY MONITOR JUST EXACTLY WHERE THIS AXIS OF SHOWERS AND STORMS
WILL SET UP AND FURTHER FORECAST REFINEMENTS ARE EXPECTED. IN
ADDITION TO THE RISKS ASSOCIATED WITH THE STORMS...ENVIRONMENTAL
WINDS WILL REMAIN GUSTY AT ALL SITES WITH INCREASING LOW LEVEL
WIND SHEAR THIS EVENING INTO THE OVERNIGHT HOURS.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...GAGAN
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...GAGAN
Hazardous weather outlook, May 19, 10:15 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1015 PM CDT SUN MAY 19 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210315-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1015 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
  OVERNIGHT.

  ADDITIONAL THUNDERSTORMS WILL SPREAD ACROSS EXTREME SOUTHEASTERN
  KANSAS INTO SOUTHWESTERN AND CENTRAL MISSOURI OVERNIGHT.

  THE PRIMARY HAZARDS WITH ANY SEVERE STORMS WILL BE DAMAGING
  STRAIGHT LINE WINDS IN EXCESS OF 60 MPH...AND HAIL TO THE SIZE
  OF HALF DOLLARS. AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS
  EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI.

  HEAVY RAINFALL ASSOCIATED WITH THESE STORMS MAY LEAD TO
  LOCALIZED FLASH FLOODING GENERALLY NORTHWEST OF A LINE FROM
  BRANSON TO FORT LEONARD WOOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THE RISK OF SEVERE WEATHER AND FLOODING WILL AGAIN OCCUR FROM
  MONDAY AFTERNOON INTO EARLY TUESDAY MORNING...AND IMPACT THE
  ENTIRE OUTLOOK AREA. THUNDERSTORMS AND THE POTENTIAL FOR SEVERE
  WEATHER MAY PERSIST THROUGH THE DAY TUESDAY AS WELL.

  ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE LATER MONDAY INTO
  EARLY TUESDAY INCLUDING LARGE HAIL TO THE SIZE OF GOLF
  BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND TORNADOES.

  IN ADDITION...MULTIPLE ROUNDS OF THUNDERSTORMS MAY RESULT IN
  HEAVY RAINFALL AND FLOODING.

  A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY BUT
  SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT FROM EXTREME
  SOUTHEASTERN KANSAS INTO SOUTHWESTERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, May 19, 7:38 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             NEOSHO                  36.87N 94.37W
05/19/2013  E0.50 INCH       NEWTON             MO   PUBLIC

            RELAYED BY MEDIA.

&&

JCOLUCCI
Local storm report, May 19, 7:41 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             NEOSHO                  36.87N 94.37W
05/19/2013  E0.75 INCH       NEWTON             MO   PUBLIC

            RELAYED BY MEDIA.

&&

JCOLUCCI
Local storm report, May 19, 8:02 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             SARCOXIE                37.07N 94.12W
05/19/2013  E0.75 INCH       JASPER             MO   LAW ENFORCEMENT

            TREE ALSO REPORTED DOWN IN.

&&

JCOLUCCI
Local storm report, May 19, 10:15 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1015 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND GST     FORT SCOTT              37.84N 94.71W
05/19/2013  E60 MPH          BOURBON            KS   PUBLIC

            PENNY SIZED HAIL ALSO REPORTED.

&&

JCOLUCCI
Local storm report, May 19, 10:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     FORT SCOTT              37.84N 94.71W
05/19/2013                   BOURBON            KS   911 CALL CENTER

            TREE REPORTED DOWN ACROSS FRANKLIN STREET IN FORT SCOTT.
            NICKEL SIZED HAIL ALSO REPORTED ONE MILE SOUTHEAST OF
            TOWN.

&&

JCOLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 9:41 PM CDTFlash Flood WatchSGFBourbon, Cherokee, Crawford12 hr
May 19, 10:00 PM CDTSevere Thunderstorm WarningSGFBourbon60 min
May 20, 12:04 AM CDTFlash Flood WarningSGFBourbon9 hr
May 20, 2:40 AM CDTFlash Flood WarningSGFCherokee, Crawford6 hr
May 20, 4:44 AM CDTFlash Flood WatchSGFBourbon, Cherokee, Crawford23 hr
May 20, 8:56 AM CDTAreal Flood WarningSGFCherokee, Crawford6 hr
May 20, 8:58 AM CDTAreal Flood WarningSGFBourbon6 hr
May 20, 9:33 AM CDTSpecial Weather StatementSGFBourbon42 min
May 20, 5:29 PM CDTSevere Thunderstorm WarningSGFCrawford46 min
May 20, 5:42 PM CDTTornado WarningSGFCrawford33 min
May 20, 6:26 PM CDTSevere Thunderstorm WarningSGFCherokee64 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.